CreativePro at Adobe MAX 2023

It’s getting to be that time of year again, when back-to-school stuff is everywhere, there’s a hint of pumpkin spice in the air, and all around the world, creatives start thinking about Adobe MAX.

The show takes place October 10-12, live in Los Angeles and online everywhere else.
CreativePro readers can use the promo code M23CPN to save $400 on a full conference pass!

And of course, there will be plenty of CreativePro authors and speakers in attendance and onstage. Here are a few sessions by CreativePro staff that we’re particularly excited about.

David Blatner

Become an InDesign Superhero

1-hour Session

When it comes to InDesign, do you feel like a “mere mortal”? Good news: you can power-up your skills and become an InDesign Superhero! Join internationally renowned InDesign expert David Blatner as he teaches you powerful InDesign techniques in this fast-paced and fun deep dive into our favorite page-layout app. These tips and tricks can turn you from an ordinary InDesign user into a superhero ready to battle the crimes of bad design and poorly constructed documents.

Topics include:

  • Shortcuts every InDesign user needs
  • 10 free automation scripts you must have
  • Managing RGB and CMYK colors
  • Best practices for working with Photoshop and Illustrator
  • Little-known (but great!) hidden features

Tuesday, Oct 10, 3:15 PM – 4:15 PM PDT
Wednesday, Oct 11, 8:15 AM – 9:15 AM PDT

InDesign Secrets: Essential Tips for Every InDesign User

Full-day lab (8-hours)

You know you could be better at using Adobe InDesign — if only there were a convenient time to learn. Now there is: Join InDesign guru David Blatner in this deep dive into your favorite page layout app. Whether you’ve been working with InDesign for nine months or nine years (intermediate to advanced users), this full-day preconference tutorial will help you take your skills to the next level.

Monday Oct 9, Preconference

Anne-Marie Concepcion

InDesign Hands-On: Tips & Tricks for Your Inner Design Geek

90-minute lab

Think you’ve seen everything in InDesign? Not until you attend this fast-paced, hands-on lab! Join Anne-Marie “Her Geekness” Concepcion, six-time MAX Master, as she shares dozens of incredibly helpful and little-known solutions for common tasks and challenges encountered by designers. You’ll be delighted by innovative uses of InDesign commands and panels, and gobsmacked at what’s possible when you nimbly jump in and out of other apps to add features that InDesign lacks. This session hits the sweet spot for InDesign users who are design geeks — part graphic designer and part computer geek, that is, unabashed fans of design software always on the hunt for how to level up their design prowess.

Here’s a taste:

  • Controlling linked-image madness
  • Creating multiple layouts from a single source of text
  • Accessing new Pantone spot colors without an add-on
  • No-tears importing of messy Word and Google Docs text
  • Secret abilities (and pitfalls) of Creative Cloud Libraries

Tuesday, Oct 10, 5:15 PM – 6:45 PM PDT
Wednesday, Oct 11, 1:00 PM – 2:30 PM PDT
Thursday, Oct 12, 1:30 PM – 3:00 PM PDT

Khara Plicanic

Photoshop Creativity and Magic for Beginners

90-minute lab

Bring your creative vision to life with maximum control and precision using the best-in-class editing and design tools in Photoshop. Whether you’re looking to retouch a photo, create a surreal composite, or solve a design problem, Photoshop can do it all. This session helps newbies get started quickly and gives long-time users new ways to experiment with features that accelerate workflows.
In this lab, Photoshop educator Khara Plicanic will show you how to:

  • Magically transform images in an instance using a simple text prompt
  • Take advantage of powerful new features to accelerate and simplify your work
  • Seamlessly add depth and dimension to your creations with gradients
  • Maintain flexibility in Photoshop with Smart Objects and adjustment layers
  • Solve design challenges in new ways

Tuesday, Oct 10, 3:00 PM – 4:30 PM PDT
Thursday, Oct 12, 8:15 AM – 9:45 AM PDT

Erica Gamet

Text Styling Magic in InDesign

1-hour session

It’s time to level up your text game in InDesign with a big ol’ dash of style magic. In this session, join speaker, trainer, and writer Erica Gamet as she shows how to quickly add text formatting and reveals the ins and outs of automating your character and paragraph styles. Not only will your text be styled with ease, but also you can be sure that formatting will be applied consistently and accurately throughout your documents.

Topics include:

  • Using nested styles to assist with repetitive formatting
  • Automating a style change with each new paragraph
  • Harnessing the power of GREP to apply styling to patterns of text
  • Making text styling part of an object style for even faster layout formatting
  • Magic scripts that create styles on the fly

Thursday, Oct 12  2:30 PM – 3:30 PM PD

Editor in Chief of CreativePro. Instructor at LinkedIn Learning with courses on InDesign, Illustrator, Photoshop, GIMP, Inkscape, and Affinity Publisher. Co-author of The Photoshop Visual Quickstart Guide with Nigel French.
>